Clear Search sequence regions


Sizes of these terms reflect their relevance to your search.

We report a case of sequential interaction of phenytoin (PHT) and phenobarbital (PB) with fluorouracil (5-FU). A male patient aged 60 under treatment with PHT and PB in which serum concentrations of PHT (32.8 μg/ml) and PB (26.7 μg/ml) increased ~ 2-fold after the start of postoperative adjuvant therapy with calcium levofolinate (l-LV) and fluorouracil (5-FU). When the drug interactions of this case evaluated using the Drug Interaction Probability Scale, was assessed as "probable". In this case, 5-FU increased PHT, which in turn may have increased the PB concentration, suggesting that when fluoropyrimidine antitumor agents are administered to patients receiving PHT in combination with other drugs, some measures should be taken in consideration of secondary effects of antitumor agents on other drugs that may possibly interact with PHT, including frequent monitoring of blood drug concentration.

Citation

Aiko Tsuda, Akiko Miki, Takeshi Togawa, Hiroki Satoh, Satoko Hori, Yasufumi Sawada. Sequential interaction of phenytoin and phenobarbital with fluorouracil. International journal of clinical pharmacology and therapeutics. 2012 Dec;50(12):862-6

Expand section icon Mesh Tags

Expand section icon Substances


PMID: 23006440

View Full Text